Log In Sign Up

reaction to progesterone shot


Forum: High Risk Pregnancy

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To High Risk Pregnancy LinkBack Topic Tools Search this Topic Display Modes
  #1  
January 18th, 2013, 08:12 AM
Mega Super Mommy
Join Date: Sep 2012
Posts: 2,259
Has anyone had a reaction to the progesterone shot and if so what happened?

I got the shot on tuesday and by tuesday night i had an awfull headache that i still have and now the spot where i got the shot is a little swollen and itchy. It looks like a bad bug bite. Any advice or experiencea would be great. Thank you.
Reply With Quote
  #2  
January 18th, 2013, 11:45 AM
Wee3monkeys's Avatar Mega Super Mommy
Join Date: Mar 2008
Location: Nebraska
Posts: 3,352
That actually sounds like a pretty normal reaction, or at least those were my reactions. The sight is sore, puffy, itchy, warm to the touch. They are injecting a large amount of foreign substance into your body, and your body is working to absorb it. On top of that, the hormone is in a solution that usually contains an oil of some sort, I can't remember exactly what it is. Plus it is hormones that your body is absorbing which changes the hormonal balance in your body, the headache can be an effect of that.

My injection areas were always super itchy days later, like a wound healing was how I imagined it. Those needles are not tiny, they make a decent owie. I always bled and oozed a bit too, that solution is thick. Keep the injection areas well moisturized, and you can even use an ice pack on it the day of your injection or any time following that it is bothering you. Good luck, I hope it works, and then the pain won't seem quite so bad.

I had them all the way through one of my pregnancies because my progesterone numbers wouldn't stay up. From 6wks to 33wks, twice a week. It was so much fun. I got a healthy baby out of it though, a 34 weeker, so while I hated it at the time, I love my 2 year old so much and would do it again (although with much whining I'm sure LOL!)
__________________





Reply With Quote
  #3  
January 18th, 2013, 12:16 PM
Mega Super Mommy
Join Date: Sep 2012
Posts: 2,259
Thank you so much. I did the shots with my last pregnancy and had no issues so i was just concerned since now im having side effects. Im so glad that you know what its like. The shots got me a full term baby last time so im happy to do them again. Thank you for responding.
Reply With Quote
  #4  
January 18th, 2013, 04:40 PM
KMH KMH is offline
TTCMA Cheer Captain
Join Date: Sep 2008
Location: right of center
Posts: 19,114
I agree...sounds very normal, unfortunately I found that massaging the injection site after the shot helps the oil absorb a little better. I also used a heating pad on the injection site afterwards, and that helped with the soreness and lumpiness at the site.
__________________


Melissa & DH
IVF babies Claire (3), Abigail (1) and George (1)

Reply With Quote
  #5  
January 18th, 2013, 05:18 PM
Mega Super Mommy
Join Date: Sep 2012
Posts: 2,259
Thank you Melissa, i will definatly try that.
Reply With Quote
  #6  
January 19th, 2013, 07:41 AM
*Whiskey*'s Avatar Moving on to adoption
Join Date: Oct 2012
Location: Texas
Posts: 1,740
I think it's normal but keep an eye on it. If you see any red streaking around the injection site or your breathing becomes difficult head to your doctor or ER. But otherwise it sounds like a normal reaction. It is very common to have a drug without issues and then have side effects after your system is sensitized to it.
__________________
Jen

"Worry is like a rocking chair, gives you something to do but never gets you anywhere"
(easier in theory than practice!)
Reply With Quote
  #7  
January 21st, 2013, 02:07 PM
princess136's Avatar Super Mommy
Join Date: Jun 2012
Location: Texas
Posts: 633
I have the headaches side effect. Right after the shot I get dizzy and my face is flushed like I am sweating! I dread the shot each week because the headaches are terrible.

My high risk doc did say that if all seems to be going well at 30 weeks (cervix is where it should be, no dilation, no contractions, etc.) that she is not opposed to me stopping them because the headaches can be so bad.

Good luck, hope the headaches aren't an every occurence thing for you!
__________________


~Kristin~
Reply With Quote
  #8  
January 21st, 2013, 02:48 PM
Mega Super Mommy
Join Date: Sep 2012
Posts: 2,259
Thank you Kristin! I hope the headaches get better for both of us. I absolutly cant stop the shots until after 35 weeks so im stuck with it for awhile. Last time it got me a full term baby so i dont mind but the headache was brutal and lasted 4 days. The things we do for healthy babies. Lol. We definatly deserve a good mommy award at the end lol.
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 03:43 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0